Alert archive / Nevada / Wind Advisories in 2019

Wind Advisory 11, NWS Elko, NV

April 21, 2019Nye County, Nevada

NWS Elko, NV issued this wind advisory at Apr 21, 2019, 2:23 PM PDT for Nye County, Nevada. It took effect at Apr 22, 2019, 11:00 AM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 21, 2019, 2:23 PM PDT (21:23 UTC)
In effect from
Apr 22, 2019, 11:00 AM PDT
Expired
Apr 22, 2019, 7:00 PM PDT
In force
8 hr
Issued by
NWS Elko, NV

County Nye County, NV

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 9.4 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2019-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2019-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2282 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

773 
WWUS75 KLKN 212123
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
223 PM PDT Sun Apr 21 2019

NVZ040-221530-
/O.NEW.KLKN.WI.Y.0011.190422T1800Z-190423T0200Z/
Northwestern Nye County-
223 PM PDT Sun Apr 21 2019

...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM PDT MONDAY...

The National Weather Service in Elko has issued a Wind Advisory...
which is in effect from 11 AM to 7 PM PDT Monday. 

* WINDS...North to northeast winds 25 to 30 mph with gusts to 50
  mph

* TIMING...The strongest winds will be Monday afternoon into the
  evening.

* IMPACTS...The strong winds will blow away loose and unanchored 
  property as well as make travel difficult, especially for high 
  profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$
2 follow-up statements
718 
WWUS75 KLKN 221022
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
322 AM PDT Mon Apr 22 2019

NVZ040-230200-
/O.CON.KLKN.WI.Y.0011.190422T1800Z-190423T0200Z/
Northwestern Nye County-
322 AM PDT Mon Apr 22 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM PDT THIS EVENING...

* WINDS...North to northeast winds 25 to 30 mph with gusts to 50 
  mph 

* TIMING...The strongest winds will be late this afternoon and
  early this evening. 

* IMPACTS...The strong winds will blow away loose and 
  unanchored property as well as make travel difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

JR
880 
WWUS75 KLKN 222109
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
209 PM PDT Mon Apr 22 2019

NVZ040-230200-
/O.CON.KLKN.WI.Y.0011.000000T0000Z-190423T0200Z/
Northwestern Nye County-
209 PM PDT Mon Apr 22 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING...

* WINDS...North to northeast winds 25 to 30 mph with gusts to 45 
  mph 

* TIMING...The strongest winds will be late this afternoon and 
  early this evening.

* IMPACTS...The strong winds will blow away loose and 
  unanchored property as well as make travel difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 21, 3:28 AM PDT, 10 hours 55 minutes earlier.

Area forecast discussion, Apr 21, 3:28 AM PDT, 10 hours 55 minutes before
Area Forecast Discussion
National Weather Service Elko NV
328 AM PDT Sun Apr 21 2019

.SYNOPSIS...Showers continue across much of northeastern and
central NV today, which will then be limited to just east-central
NV on Monday. Gusty northerly winds on Monday, strongest across
central NV. Temperatures will trend warmer next week, with most
valley locations in the low 70s by Tuesday, then upper 70s to
possibly low 80s on Thursday.

&&

.SHORT TERM...Today through Tuesday. Lingering shower activity
across much of the eastern 2/3s of the CWA today, however best
chances for moderate rainfall will be over eastern-most portions
of NV, generally east of the Ruby Mountains and the city of
Eureka. Isolated thunderstorms mainly confined to east-central NV
this afternoon. Trough energy exits to the southeast tonight into
Monday with showers gradually diminishing from NW to SE by Monday
afternoon. Gusty northerly winds are expected Monday afternoon
across much of central NV, with the potential for winds reaching
into the lower end of wind advisory criteria for portions of Nye
County. For now no headline as not all models are in agreement
with wind speeds yet. Dry across the CWA on Tuesday with warmer
air pushing in from the west-southwest. At this time expecting
most valley locations to reach up into the low to possibly mid 70s
Tuesday afternoon.

.LONG TERM...Tuesday night through next Sunday.

Quiet and warm conditions under a building ridge are expected
Wednesday and Thursday. Afternoon isolated showers and possible
thunderstorms could develop Thursday as mid-level moisture
increases along with increasingly unstable conditions within a
broad southwest flow ahead of the next Pacific trough. The trough
and axis and attendant cold front should push through the region
Friday bringing additional convective activity to the state.
Models show a mainly zonal pattern but differ in lingering
moisture content available for afternoon isolated showers and
thunderstorms. Precipitation is not expected to be widespread
with this next weather system. Highs through Thursday will be in
70s, perhaps hitting the 80 degree mark in quite a few valleys
across the area Thursday. Overnight lows will be above freezing in
most locations through at least Friday morning before cooler
temperatures arrive for the weekend.

&&

.AVIATION...Showery weather will continue as low pressure tracks
southeastward across Nevada on this Easter Sunday. VCSH will
remain possible through late morning at KWMC and KBAM while
scattered showers will persist through the day into the evening at
KEKO, KELY, and KTPH. Less instability today than on Saturday
afternoon so did not include any thunder in the TAFs though cannot
not rule out a slight chance of an isolated storm developing
along and south of US-50 in the afternoon. Windiest conditions
will occur at KTPH where northwest to north winds will gust to
around 35 kts during the afternoon and early evening. Elsewhere,
gusts are not expected exceed much more than 20 to 25 kts. Showers
are expected to linger over far eastern Nevada into Monday
morning including KELY. Although it will remain breezy, drier
air will overspread the state with clearing skies from northwest
to southeast on Monday.

&&

.HYDROLOGY...Cooler temperatures today will lead to less snow
melt than recent days, however more rain is expected across
portions of northeastern and central NV. Showers diminish tonight
into Monday across the region.

Temperatures will trend warmer starting on Monday, with most
valley locations in the 70s Tuesday through next weekend which
will result in increased melting of mid-level mountain snowpack.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...None.

&&

96/93/95

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 3:44 AM PDTRiver Flood AdvisoryLKNElko36 hr

Nearby

Wind Advisories in Nevada, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.